I first wrote about PMMA contaminated Ecstasy hitting the street in Vancouver B.C. earlier this year, find all of the details in my original post here. Today, we have a new alert issued for PMMA contaminated ecstasy found in Penticton, Canada, close to home here in Seattle:
“Penticton RCMP are warning the public that information has surfaced that a batch of ecstasy pills, believed to be responsible for deaths in Alberta and the Lower Mainland has allegedly arrived in Penticton and is currently being sold on the streets,” said Sgt. Rick Dellebuur, per sources Penticton police warn of potentially fatal ecstasy and Killer ecstasy hits Penticton streets.
I could not find any discussion as to more recent deaths in the area, however if anything turns up I will post it to the comments section for this post. Note that one of the articles includes a photo of some press pills, however it does say “file photo” so I am assuming that the Ecstasy pictured in the article is not the specific tainted batch in question.
Per my original alert, please heed the following advice to take care of yourself if you choose to consume ecstasy:
Tips on how to stay stafe:
- If you believe that your E is not kicking in, or not strong enough, etc. – don’t just take more but wait a bit to ensure that the effect is not delayed. In the recent deaths, the majority of users thought that the E they received was either mild or bunk, so they took more. Then when the PMMA began to take effect, they had consumed enough to kill. In my opinion, it would be worth it to wait another 30 minutes in order to possibly save my life.
- Don’t hesitate to call 911 if you are concerned. The effects of PMMA are irreversible and act quickly, if you are in doubt – make the call, you could save someone’s life. The Drug Overdose Prosecution Bill is in place in Washington state, which grants some immunity to those assisting in obtaining assistance for an overdose.
Tips from Canada’s Crew (harm reduction group) bulletin “Ecstasy containing PMMA warning“:
- Start with half a pill and wait at least 1-2 hours before re-dosing
- Avoid mixing with other substances including alcohol
- Take regular breaks from dancing
- If dancing, drink water or isotonic drinks so as not to dehydrate but be careful with water consumption, don’t go over a pint an hour
- Look after your mates and seek help if you need to
Signs of an ecstasy overdose could include:
- Hyperthermia (very high body temperature or overheating)
- Rapid heart rate
- Increased blood pressure
- Breathing difficulties
- Severe nausea and vomiting
- Muscle spasms